MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US HP PIN IMPACTOR/EXTRACTOR; KNEE INSTRUMENT : EXTRACTION INSTRUMENTS

DEPUY ORTHOPAEDICS INC US HP PIN IMPACTOR/EXTRACTOR; KNEE INSTRUMENT : EXTRACTION INSTRUMENTS
Catalog Number 950502070
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The instrument is no longer able to extract the pin.No surgery delay, no adverse consequences for patient.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint #
=
> (b)(4).Investigation summary
=
> the complaint sample consists of (1) (b)(4) hp pin impactor/extractor, lot code so2029194.Examination of the returned hp pin impactor/extractor revealed the two screws that attach the two springs to the device are 90% disassembled.The partially disassembled screws prohibit the device¿s springs from functioning properly as reported.The position of the screws suggests the device has been disassembled for an unknown reason.The device is not design to be disassembled for cleaning or any other reason.There is general wear and tear on various areas of the device indicating usage in multiple previous surgeries.A worldwide complaint database search found no additional reports against the complaint sample product code/lot code combination.The root cause is being attributed to misuse and the need for corrective action is not indicated.Complaint trends will be monitored by post market surveillance through sep-419.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HP PIN IMPACTOR/EXTRACTOR
Common Device Name
KNEE INSTRUMENT : EXTRACTION INSTRUMENTS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8562224
Report Number1818910-2019-91914
Device Sequence Number1587123
Product Code LXH
UDI-Device Identifier10603295227861
UDI-Public10603295227861
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number950502070
Device Lot NumberSO2029194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2019
Initial Date Received by Manufacturer 04/09/2019
Supplement Date Received by Manufacturer05/21/2019
Initial Report FDA Received Date04/29/2019
Supplement Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1